MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE
Model Number 100204HFRM-V-3D-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that when the embolization coil was used in a procedure for the treatment of an acom aneurysm.The coil prepared and advanced into the microcatheter.While advancing the coil physician felt some resistance and when the physician attempted to pull out the coil from the microcatheter, the coil unintentionally detached within the microcatheter.The coil and micorcatheter were removed from the patient and a new set of coil and microcatheter were used to successfully complete the case.There was no report of harm or injury to the patient.
 
Additional Manufacturer Narrative
The microcatheter and implant used in the procedure were not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The investigation of the returned pusher found the body coil broken and severely damaged at transition.Due to the condition of the returned pusher, further functional testing could not be conducted to determine the cause of the reported complaint.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.Without the return and physical evaluation of the implant and microcatheter, the investigation cannot determine where or when the coil separated (or this damage to the pusher occurred).

Brand Name
HYDROSOFT 3D-AV
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13447197
Report Number2032493-2022-00047
Device Sequence Number20193030
Product Code KRD
UDI-Device Identifier00816777026507
UDI-Public(01)00816777026507(11)210311(17)260228(10)2103115W6
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number100204HFRM-V-3D-A2
Device Catalogue Number100204HFRM-V
Device Lot Number2103115W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight58 KG